Chemotherapy-Induced Nausea and Vomiting


Many essential cytostatic agents often cause vomiting and nausea. For this reason, most patients are usually given medication to avoid or prevent such serious side effects before undergoing emetogenic chemotherapy.

  • Advanced content for logged-in members of the expert group.
    Public content. For advanced expert content, please register your details.
    Cause & Symptoms
  • Advanced content for logged-in members of the expert group.
    Public content. For advanced expert content, please register your details.
    Diagnosis & Therapy

Cause

Many essential cytostatic agents often cause vomiting and nausea. For this reason, most patients are usually given medication to avoid or prevent such serious side effects before undergoing emetogenic chemotherapy.

Symptoms

Vomiting is the body’s way of protecting itself. It is a quick way of enabling the body to get rid of any toxic substances that have entered the stomach. Vomiting is usually preceded by nausea. However, a patient can feel nauseated without then going on to experience vomiting.